Alert archive / Nevada / Wind Advisories in 2010
Wind Advisory 11, NWS Reno, NV
NWS Reno, NV issued this wind advisory at May 20, 2010, 1:50 PM PDT for Mono County, California; Lyon County, Mineral County, Nevada. It took effect at May 21, 2010, 2:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2010, 1:50 PM PDT (20:50 UTC)
- In effect from
- May 21, 2010, 2:00 PM PDT
- Expired
- May 21, 2010, 7:58 PM PDT
- In force
- 6 hr
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Lyon County, NV, Mineral County, NV
The radar
The Reno radar (KRGX), 150 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
336 WWUS75 KREV 202050 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 150 PM PDT THU MAY 20 2010 CAZ073-211200- /O.NEW.KREV.WI.Y.0011.100521T2100Z-100522T0600Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 150 PM PDT THU MAY 20 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT FRIDAY. * TIMING: WINDS WILL INCREASE EARLY FRIDAY AFTERNOON REMAINING GUSTY THROUGH THE EVENING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. RIDGE GUSTS UP TO 85 MPH. * IMPACTS: GUSTY WINDS WILL CAUSE TRAVEL DIFFICULTIES ALONG HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ001-211200- /O.NEW.KREV.WI.Y.0011.100521T2100Z-100522T0600Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY 150 PM PDT THU MAY 20 2010 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT FRIDAY. * TIMING: WINDS WILL INCREASE EARLY FRIDAY AFTERNOON REMAINING GUSTY THROUGH THE EVENING. * WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS: GUSTY WINDS WILL CAUSE TRAVEL DIFFICULTIES ALONG HIGHWAY 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-211200- /O.NEW.KREV.LW.Y.0031.100521T1800Z-100522T0600Z/ GREATER LAKE TAHOE AREA- 150 PM PDT THU MAY 20 2010 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 3 TO 4 FEET...WITH THE HIGHEST WAVES ALONG NORTHEAST SHORES FROM GLENBROOK TO CRYSTAL BAY. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-211200- /O.NEW.KREV.LW.Y.0031.100521T1800Z-100522T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 150 PM PDT THU MAY 20 2010 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY. * WINDS: WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 3 TO 4 FEET WITH THE HIGHEST WAVES ALONG EASTERN SHORE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
467 WWUS75 KREV 210849 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 149 AM PDT FRI MAY 21 2010 CAZ073-212300- /O.CON.KREV.WI.Y.0011.100521T2100Z-100522T0600Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 149 AM PDT FRI MAY 21 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * TIMING: WINDS WILL INCREASE EARLY FRIDAY AFTERNOON REMAINING GUSTY THROUGH THE EVENING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. RIDGE GUSTS UP TO 85 MPH. * IMPACTS: GUSTY WINDS WILL CAUSE TRAVEL DIFFICULTIES ALONG HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ001-212300- /O.CON.KREV.WI.Y.0011.100521T2100Z-100522T0600Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY 149 AM PDT FRI MAY 21 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * TIMING: WINDS WILL INCREASE EARLY FRIDAY AFTERNOON REMAINING GUSTY THROUGH THE EVENING. * WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS: GUSTY WINDS WILL CAUSE TRAVEL DIFFICULTIES ALONG HIGHWAY 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-212300- /O.CON.KREV.LW.Y.0031.100521T1800Z-100522T0600Z/ GREATER LAKE TAHOE AREA- 149 AM PDT FRI MAY 21 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 3 TO 4 FEET...WITH THE HIGHEST WAVES ALONG NORTHEAST SHORES FROM GLENBROOK TO CRYSTAL BAY. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-212300- /O.CON.KREV.LW.Y.0031.100521T1800Z-100522T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 149 AM PDT FRI MAY 21 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS: WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 3 TO 4 FEET WITH THE HIGHEST WAVES ALONG EASTERN SHORE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
881 WWUS75 KREV 212226 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 326 PM PDT FRI MAY 21 2010 CAZ073-220600- /O.CON.KREV.WI.Y.0011.000000T0000Z-100522T0600Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES 326 PM PDT FRI MAY 21 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: GUSTY WINDS WILL CONTINUE THROUGH LATE THIS EVENING. * WINDS: WEST 20 TO 30 MPH WITH GUSTS TO 55 MPH THIS EVENING. RIDGE GUSTS UP TO 80 MPH. * IMPACTS: GUSTY WINDS WILL CAUSE TRAVEL DIFFICULTIES ALONG HIGHWAY 395. AREAS OF BLOWING DUST WILL PERSIST EARLY THIS EVENING ALONG AND EAST OF HIGHWAY 395 FROM BRIDGEPORT SOUTH TO MONO LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ001-220600- /O.CON.KREV.WI.Y.0011.000000T0000Z-100522T0600Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY 326 PM PDT FRI MAY 21 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: GUSTY WINDS WILL CONTINUE THROUGH LATE THIS EVENING. * WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS: GUSTY WINDS WILL CAUSE TRAVEL DIFFICULTIES ALONG HIGHWAY 95. AREAS OF BLOWING DUST WILL PERSIST EAST OF HIGHWAY 95 FROM SCHURZ SOUTH AND SOUTHEAST TO MINA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-220600- /O.CON.KREV.LW.Y.0031.000000T0000Z-100522T0600Z/ GREATER LAKE TAHOE AREA- 326 PM PDT FRI MAY 21 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 3 TO 4 FEET...WITH THE HIGHEST WAVES ALONG NORTHEAST SHORES FROM GLENBROOK TO CRYSTAL BAY. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-220300- /O.CON.KREV.LW.Y.0031.000000T0000Z-100522T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 326 PM PDT FRI MAY 21 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 3 TO 4 FEET WITH THE HIGHEST WAVES ALONG THE EASTERN SHORE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
694 WWUS75 KREV 220258 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 758 PM PDT FRI MAY 21 2010 CAZ073-NVZ001-220400- /O.CAN.KREV.WI.Y.0011.000000T0000Z-100522T0600Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 758 PM PDT FRI MAY 21 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY. WINDS ARE DIMINISHING ACROSS MONO AND MINERAL COUNTIES THIS EVENING WITH THE LOSS OF DAYTIME HEATING SO THE ADVISORY IS CANCELED. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS EVENING WILL CONTINUE TO SLOWLY WEAKEN OVERNIGHT. $$ NVZ004-220400- /O.EXP.KREV.LW.Y.0031.000000T0000Z-100522T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 758 PM PDT FRI MAY 21 2010 ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR PYRAMID LAKE... THE LAKE WIND ADVISORY FOR PYRAMID LAKE WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS WILL CONTINUE TO WEAKEN OVERNIGHT AND ROUGH LAKE CONDITIONS WILL GRADUALLY WANE THIS EVENING. $$ CAZ072-NVZ002-220600- /O.CON.KREV.LW.Y.0031.000000T0000Z-100522T0600Z/ GREATER LAKE TAHOE AREA- 758 PM PDT FRI MAY 21 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 3 TO 4 FEET...WITH THE HIGHEST WAVES ALONG NORTHEAST SHORES FROM GLENBROOK TO CRYSTAL BAY. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at May 20, 10:24 AM PDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 20, 10:24 AM PDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 1024 AM PDT THU MAY 20 2010 .UPDATE... THIN HIGH CLOUDS CONTINUE TO STREAM OVER THE REGION THIS MORNING. SHORT WAVE PRECEDING THE NEXT LOW MAY INCREASE CLOUDS ACROSS THE FAR NRN CWA LATE TODAY...BUT MORE LIKELY THIS WILL HAPPEN TONIGHT. HAVE REDUCED THE AMOUNT OF OPAQUE SKY COVER TODAY FOR THE ENTIRE CWA AS MUCH OF THE HIGH CLOUDINESS IS NOT OPAQUE. THIS SHOULD NOT AFFECT TEMPS MUCH SO HAVE LEFT THEM AS IS. OTHERWISE...NO SIG CHANGES TO THE GOING FORECAST. MLF && .PREVIOUS DISCUSSION... /ISSUED 203 AM PDT THU MAY 20 2010/ SHORT TERM... DRY ZONAL FLOW OVER WESTERN NEVADA AND THE SIERRA WILL ALLOW FOR A BREAK IN THE WEATHER AND SOME MID TO HIGH LEVEL CLOUDINESS FOR TODAY. THE NEXT LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL MOVE SOUTHWARD GRADUALLY BRINGING AN INCREASE IN WINDS ON FRIDAY. WINDS ACROSS THE SIERRA AND WESTERN NEVADA WILL BEGIN TO PICK UP ON FRIDAY AS A 120 KT JET SETTLES OVER THE REGION. WINDS SPEEDS ALONG THE CREST WILL BE BETWEEN 50 AND 60 KTS WHILE GUSTS IN THE VALLEYS COULD REACH 45 MPH AT TIMES. PRECIPITATION WITH THIS NEXT SYSTEM WILL START TO IMPACT NORTHERN WASHOE AND THE SIERRA ON FRIDAY AFTERNOON WITH SNOW LEVELS DROPPING BELOW 6000 FEET ACROSS MOST OF THE REGION. THE TAHOE BASIN COULD SEE SOME LIGHT ACCUMULATIONS BY SATURDAY MORNING...WITH LIGHT FLURRIES POSSIBLE DOWN TO THE RENO VICINITY. WITH THE SYSTEMS COLD POOL DIRECTLY OVERHEAD...EXPECT MUCH COLDER TEMPERATURES AND UNSETTLED WEATHER SATURDAY. ADDED SLIGHT CHANCE OF THUNDERSTORMS TO THE FORECAST AREA FOR SATURDAY AFTERNOON. NEGATIVE LIFTED INDICES AND MODIFIED TOTAL TOTALS ON BOTH THE NAM AND GFS SUPPORT THUNDERSTORM DEVELOPMENT OVER MUCH OF THE AREA NORTH OF I-80...ESPECIALLY IF THE MODELS COLD POOL PLACEMENT IS ACCURATE. LIGHT SCATTERED SHOWERS WILL REMAIN OVER THE AREA THROUGH AT LEAST SUNDAY MORNING WITH THE INSTABILITY ALOFT. WINDS WILL ALSO REMAIN FAIRLY GUSTY THROUGH THE WEEKEND WITH THE JET STICKING AROUND...BUT AS THE JET MOVES SOUTHWARD OUT OF THE AREA BY EARLY SUNDAY WE CAN THEN EXPECT TO SEE THE WINDS BEGIN TO SUBSIDE. LINDAMAN LONG TERM...SUNDAY THROUGH WEDNESDAY... NO CHANGE TO THE LARGE SCALE PATTERN IN THE LATEST MODELS. BLOCKING RIDGE OVER THE EASTERN STATES...WILL KEEP A TROUGH OVER THE EASTERN PACIFIC/WEST COAST THROUGH THE PERIOD. COLD POOL OVER THE AREA SUNDAY WILL PRODUCE ISOLATED TO SCATTERED SHOWERS OVER THE AREA...PERHAPS A FEW THUNDERSTORMS BASED ON THE INSTABILITY FIELDS. THE COLD POOL KICKS EAST MONDAY WITH DRY CONDITIONS AND WARMING TEMPERATURES INTO TUESDAY/WEDNESDAY. MODEL AND ENSEMBLE SPREAD INCREASE IN THE EASTERN PACIFIC AS A GULF OF ALASKA CUT OFF LOW DROPS TOWARD THE WEST COAST. BULK OF THE GUIDANCE AND ENSEMBLE MEANS KEEP THE LOW OFFSHORE...WITH A WARM SOUTH- SOUTHWEST FLOW OVER NEVADA. WILL LEAVE THE POP FORECAST AS IS DUE TO HIGH UNCERTAINTY...BUT THINKING THE TIMING OF THE SYSTEM WILL SLOW DOWN. BRONG AVIATION... VFR CONDITIONS TODAY AS LOW PASSES EAST OF THE AREA...WITH A DRY WEST FLOW OVER THE SIERRA INTO EARLY FRIDAY. NEXT PACIFIC SYSTEM TO MOVE INTO NORTHERN CALIFORNIA FRIDAY...WITH INCREASING WINDS. SURFACE GUSTS FRIDAY COULD REACH 40-45KTS WITH JET OVER THE AREA AND STRONG SURFACE PRESSURE GRADIENT. BRONG && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 1:50 PM PDT | Lake Wind Advisory | REV | Alpine, El Dorado, Nevada, Placer | 33 hr |
Nearby
Wind Advisories in Nevada, 2010Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.